Jump to content

Vision Issue- Anyone experience this?


Recommended Posts

Howdy from Texas.

 

I experienced a SAH on 3/20/20. I had a pipeline stent placed at the aneurysm site and was released after a couple of weeks in ICU. I’ve had some of the minor issues that are common to us (headaches, tinnitus, seeing shooting stars in my vision, etc.). 

 

I was on blood thinners for about 10 months and they tried to get me off them about month 6. About 10 days after getting off  the blood thinners I experienced a complete loss of vision in my right eye for several minutes (same side as my SAH).

 

It went totally grey, but I could see out my left eye and then my vision returned. This happened 2 times within a few hours. They put me back on blood thinners, and fast forward a few months and I finished that prescription about a month ago.

 

Just today, for no reason I can find, I started losing my vision in my right eye. I breathed deep for a few minutes and now it has returned. I will reach out to my neurologist, but i get a bit apprehensive when it happens. Has anyone had similar issues? 
 

PS. I am thankful for this group. 

  • Like 1
Link to post
Share on other sites

Hi WLG3 

 

A very warm welcome to BTG, glad you found us. 

There is a wealth of information here and friendly caring support.

 

So sorry you are experiencing loss of vision. As you say, i would definitely get checked out by your Neurologist for some peace of mind and answers. I don't have a stent , but there are others here that do. Also others on blood thinners. 

 

https://web.behindthegray.net/search/?q=stents&quick=1

 

https://web.behindthegray.net/search/?q=blood thinners&quick=1

 

 

Above are a couple of links that may help you, where others have shared their experiences of stents and blood thinners.

 

Keep in touch and let us know you are doing.

Wishing you well.

Tina :) 

 

 

 

 

  • Like 1
  • Thanks 1
Link to post
Share on other sites
4 hours ago, Tina said:

Hi WLG3 

 

A very warm welcome to BTG, glad you found us. 

There is a wealth of information here and friendly caring support.

 

So sorry you are experiencing loss of vision. As you say, i would definitely get checked out by your Neurologist for some peace of mind and answers. I don't have a stent , but there are others here that do. Also others on blood thinners. 

 

https://web.behindthegray.net/search/?q=stents&quick=1

 

https://web.behindthegray.net/search/?q=blood thinners&quick=1

 

 

Above are a couple of links that may help you, where others have shared their experiences of stents and blood thinners.

 

Keep in touch and let us know you are doing.

Wishing you well.

Tina :) 

 

 

 

 

Thank you so much for the links. I will definitely check them out. God Bless. 

  • Like 1
Link to post
Share on other sites

Hi there.

 

I am not on blood thinners only blood pressure tablets but have a shunt placed.  I experienced some sudden eyesight changes which resulted in my requiring a full ophthalmology assessment but my experience was very similar to yours, sudden loss of vision in one eye on a number of occasions.

 

Every time MRI, the neurological checks etc revealed nothing , my shunt and SAH consultant happy nothing related to the SAH or hydrocephalus so I got referred to a neurologist and we established for me it was a migraine now presenting itself differently as a result of the brain damage from the bleed. 

 

The way they described it is the usual migraine effect of say a blood pressure change and how it portrayed for me changed as it tries to press the usual receptors in the brain, those are broken or damaged and it ends up switching other receptors...so vision.

This is taken from  an earlier post I made on this :

 

Quote

Since my SAH 7+ yrs ago I have had a number of instances  of very sudden onset  symptoms which have included blurred vision on one side, hearing loss on one side, and sudden head pain.

 

Early on this meant often a trip to docs who sent me to A&E and then usual investigations( and yes I do mean LP’s as well]  to rule out further bleeds or problem with my Shunt . Each time I knew I wasn’t having a bleed. Roll on to last year and I paid to see a private neurologist for an appointment , it cost me £100 but he was brilliant.

 

He did neurological checks I have never had from my Neurosurgeon and as he explained it that ‘neurosurgeons fix inside the mass whilst his specialism try to figure out the lasting effects and the why for what a brain exhibits’ 

 

He diagnosed me as having instances of ocular migraines but that due to how my bleed damage is it now presented differently to a migraine or headache like I would have had prior to SAH. That made sense to me. When I get overloaded or over fatigued the symptoms of that effect can vary and make no sense and I have long come to think it’s just how the brain sends the signal on that day.

 

He prescribed a change in BP medication and since then I have been symptom free. BUT,  any sudden eyesight changes should always be checked out post a bleed so yes please don’t  ignore it, rule out anything more serious and then work with neurologist. 

 

But deep breathing helps, checking that things aren’t deteriorating and then if not just try and relax the heart rate. Easier said than done but it helps.

 

Go steady 

Daff 

  • Like 1
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...